MAUDE Adverse Event Report: BOSTON SCIENTIFIC - COSTA RICA (COYOL) RADIAL JAW¿ 4; FORCEPS, BIOPSY, NON-ELECTRIC

BOSTON SCIENTIFIC - COSTA RICA (COYOL) RADIAL JAW¿ 4; FORCEPS, BIOPSY, NON-ELECTRIC
Model Number M00513412
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/09/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Although the suspect device has been received, the evaluation has not been completed.Therefore, the cause of the reported malfunction has not been determined.Upon completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental mdr will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation that a radial jaw¿ 4 standard capacity biopsy forceps was used in the esophagus during an esophagogastroduodenoscopy (egd) procedure performed on (b)(6) 2018.According to the complainant, during the procedure, when the forceps was passed through the scope and the jaws was opened, a foreign body was found inside the cup.The forceps was immediately withdrawn from the patient.The procedure was completed with another radial jaw biopsy forceps.There were no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be ¿fine¿.
 
Additional Manufacturer Narrative
Visual examination found the returned device does not present any visual issue nor foreign matter.However, additional information provided pictures were a foreign matter is noted.The issue occurred during the procedure and inside the patient.This could contribute to the acquisition of the foreign matter.Visual examination showed no evidence of either the alleged issue or any defect that could have contributed to the event reported.Therefore the most probable cause for the complaint is "not confirmed-returned".A review of the device history record (dhr) was performed and no deviation was found.A search of the complaint database confirmed that no similar complaints exist for the specified batch. .
 
Event or Problem Description

Brand Name
RADIAL JAW¿ 4
Common Device Name
FORCEPS, BIOPSY, NON-ELECTRIC
Manufacturer (Section D)
BOSTON SCIENTIFIC - COSTA RICA (COYOL)
2546 first street
propark free zone
alajuela
CS 
MDR Report Key7567006
Report Number3005099803-2018-01799
Device Sequence Number2629640
Product Code FCL
UDI-Device Identifier08714729778004
UDI-Public08714729778004
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/09/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/11/2021
Device Model NumberM00513412
Device Lot Number0021852753
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/17/2018
Initial Date Received by Manufacturer 05/09/2018
Supplement Date Received by Manufacturer06/01/2018
Initial Report FDA Received Date06/04/2018
Supplement Report FDA Received Date06/21/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1